Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 200, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 11, 2008, 1:08 AM CDT for Coosa County, Elmore County, Tallapoosa County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2008, 1:08 AM CDT (06:08 UTC)
- Expired
- May 11, 2008, 2:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Coosa County, AL, Elmore County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2301 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 110608 SVRBMX ALC037-051-123-110700- /O.NEW.KBMX.SV.W.0200.080511T0608Z-080511T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 AM CDT SUN MAY 11 2008 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COOSA COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...WEOGUFKA...KELLYTON...EQUALITY... ROCKFORD... NORTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA... TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...DADEVILLE...ALEXANDER CITY... * UNTIL 200 AM CDT * AT 106 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORIAH...OR 6 MILES SOUTH OF WEOGUFKA...AND MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCKFORD AND HANOVER BY 115 AM CDT... CREWSVILLE...HIGHWAY 9 AND HIGHWAY 22...BRADFORD AND COTTAGE GROVE BY 120 AM CDT... KELLYTON BY 125 AM CDT... ALEXANDER CITY BY 130 AM CDT... JACKSONS GAP AND JACKSONS GAP BY 140 AM CDT... WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME DAMAGE...ESPECIALLY TO SMALLER STRUCTURES. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR NORTHERN ALABAMA. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3310 8560 3261 8572 3279 8640 3300 8645 TIME...MOT...LOC 0608Z 272DEG 49KT 3294 8632 $$ 03
3 follow-up statements
000
WWUS54 KBMX 110619 RRB
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 AM CDT SUN MAY 11 2008
ALC037-051-123-110700-
/O.CON.KBMX.SV.W.0200.000000T0000Z-080511T0700Z/
ELMORE AL-COOSA AL-TALLAPOOSA AL-
119 AM CDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR TALLAPOOSA...EASTERN COOSA AND NORTHEASTERN ELMORE COUNTIES...
AT 115 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROCKFORD...MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RAY...KELLYTON AND FISHPOND BY 125 AM CDT...
ALEXANDER CITY BY 130 AM CDT...
JACKSONS GAP AND JACKSONS GAP BY 140 AM CDT...
EAGLE CREEK...HORSESHOE BEND NATIONAL MILITARY PARK AND HORSESHOE
BEND BY 145 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.
LAT...LON 3280 8627 3303 8624 3303 8619 3304 8618
3304 8612 3305 8610 3305 8604 3310 8561
3308 8560 3262 8572 3261 8573
TIME...MOT...LOC 0619Z 272DEG 49KT 3293 8614
$$
03000
WWUS54 KBMX 110628 RRA
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 AM CDT SUN MAY 11 2008
ALC037-051-123-110700-
/O.CON.KBMX.SV.W.0200.000000T0000Z-080511T0700Z/
ELMORE AL-COOSA AL-TALLAPOOSA AL-
128 AM CDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR TALLAPOOSA...EASTERN COOSA AND NORTHEASTERN ELMORE COUNTIES...
AT 124 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KELLYTON...MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EAGLE CREEK...NEW SITE...6 MILES NORTH OF JACKSONS GAP AND 6 MILES
NORTH OF JACKSONS GAP BY 135 AM CDT...
HORSESHOE BEND AND HORSESHOE BEND NATIONAL MILITARY PARK BY 140 AM
CDT...
DAVISTON BY 145 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.
LAT...LON 3276 8615 3304 8616 3305 8596 3307 8595
3306 8588 3308 8587 3307 8581 3310 8561
3262 8572 3261 8573
TIME...MOT...LOC 0628Z 267DEG 58KT 3296 8593
$$
03000
WWUS54 KBMX 110649
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 AM CDT SUN MAY 11 2008
ALC037-051-110659-
/O.CAN.KBMX.SV.W.0200.000000T0000Z-080511T0700Z/
ELMORE AL-COOSA AL-
149 AM CDT SUN MAY 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COOSA AND NORTHEASTERN
ELMORE COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
ALABAMA.
LAT...LON 3265 8584 3265 8586 3266 8587 3308 8575
3310 8561 3308 8561 3283 8568 3267 8570
3266 8572 3264 8583
TIME...MOT...LOC 0649Z 257DEG 36KT 3302 8567 3274 8575
$$
ALC123-110700-
/O.CON.KBMX.SV.W.0200.000000T0000Z-080511T0700Z/
TALLAPOOSA AL-
149 AM CDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR EASTERN TALLAPOOSA COUNTY...
AT 144 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HORSESHOE BEND TO 8 MILES SOUTH OF
DADEVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
DADEVILLE TO 8 MILES SOUTH OF DADEVILLE...MOVING EAST AT 41 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
ALABAMA.
LAT...LON 3265 8584 3265 8586 3266 8587 3308 8575
3310 8561 3308 8561 3283 8568 3267 8570
3266 8572 3264 8583
TIME...MOT...LOC 0649Z 257DEG 36KT 3302 8567 3274 8575
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:16 AM CDT, 52 minutes earlier.
Area forecast discussion, May 11, 12:16 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1216 AM CDT SUN MAY 11 2008 .UPDATE...AVIATION DISCUSSION. && .SHORT TERM....OVERNIGHT IMPRESSIVE CONVECTION JUST PASSING THROUGH THE MEMPHIS METRO AREA AT THIS WRITING...WITH AN INCREASE IN ACTIVITY NOTED TO THE SOUTHWEST OF LARGE SUPERCELL SOUTH OF TUNICA. VERY UNSTABLE ATMOSPHERE OVER CENTRAL ALABAMA THIS EVENING...WITH HIGH SHEAR AND HIGH CAPE. LUCKILY THE CAPPING INVERSION HAS HELD FOR THE MOST PART SO FAR. SURFACE WARM FRONT HAS MOVED INTO FAR NORTHERN REACHES OF CENTRAL ALABAMA AND THE ATMOSPHERE SOUTH OF SAID BOUNDARY WILL CONTINUE TO DESTABILIZE AND WEAKEN THE CAP. SUPERCELL STRUCTURES ARE EXPECTED WITH THE ACTIVITY AS IT MOVES INTO CENTRAL ALABAMA JUST AFTER 11 PM...BUT A TRANSITION TO A SIGNIFICANT BOWING STRUCTURE MAY TAKE PLACE. THEREFORE...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ALL REMAIN POSSIBLE DURING THE OVERNIGHT HOURS. MADE SOME SIGNIFICANT ADJUSTMENTS TO HOURLY GRIDS FOR THE LATEST TRENDS. LOOKS LIKE AN ACTIVE NIGHT SO STAY TUNED FOR ADDITIONAL WATCHES AND WARNINGS. 75 .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. SEVERE THREAT SHOULD END ACROSS EAST ALABAMA EARLY SUNDAY MORNING... NO LATER THAN 9 AM. A FAST MOVING COLD FRONT WILL PUSH THROUGH AREA QUICKLY DUE TO WEST WINDS OF 15 TO 25 MPH. MAIN CHANGE TO FORECAST WAS TO END RAIN SOONER ACROSS WEST ALABAMA WITH RAIN GONE FROM CENTRAL ALABAMA BY 12 NOON. TIGHT PRESSURE GRADIENT BEHIND FRONT WILL PRODUCE BRISK WEST WINDS SUNDAY AFTERNOON...AND A LAKE WIND ADVISORY WILL BE NECESSARY ONCE SEVERE THREAT IS OUT OF AREA. A DRY AND RATHER COOL AIR MASS WILL SETTLE INTO CENTRAL ALABAMA SUNDAY NIGHT WITH TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 40S ACROSS NORTHERN COUNTIES. BRISK NORTHERLY FLOW WILL CONTINUE ON MONDAY DUE TO GRADIENT BETWEEN EXITING SURFACE LOW OFF THE MID ATLANTIC COAST AND SURFACE RIDGE AXIS ALONG THE MISSISSIPPI RIVER. THIS WILL KEEP DAYTIME TEMPERATURES SEVERAL DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. VERY DRY AIR MASS WILL ALLOW TEMPERATURES TO RADIATE NICELY MONDAY NIGHT WITH LOWS IN THE MIDDLE TO UPPER 40S ACROSS A LARGE PORTION OF THE CWA. TEMPERATURE AND HUMIDITIES WILL RISE ON TUESDAY AS SURFACE RIDGE MOVES EAST OF ALABAMA AND SOUTHERLY FLOW RETURNS. MOISTURE WILL NOT BE DEEP ENOUGH BY TUESDAY AFTERNOON FOR ANY CONVECTION AND REMOVED SMALL RAIN CHANCES WEST. A FAIRLY ROBUST NORTHERN STREAM SHORT WAVE WILL TRY AND PHASE UP WITH CUT-OFF LOW OVER THE SOUTHWESTERN STATES. MODELS SHOW CLOSED UPPER LOW GETS LEFT BEHIND AS NORTHERN TROF PULLS EASTWARD...AND SO A WEAK SURFACE FRONT WILL SAG TOWARDS ALABAMA BY WEDNESDAY AND INCREASE RAIN CHANCES OVER NORTHERN HALF OF ALABAMA. GFS IS SHOWING TO MUCH CONVECTIVE FEEDBACK WITH THIS SYSTEM AND KEPT POPS IN THE CHANCE CATEGORY. ANOTHER NORTHERN STREAM SHORT WAVE TROF MOVES OUT OF THE PLAINS STATES AND THIS TIME IT APPEARS IT WILL PICK UP CUT-OFF LOW. THIS PHASING WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE GULF COAST STATES THURSDAY AND FRIDAY. POSITION OF BOUNDARY FROM PREVIOUS SYSTEM WILL BE CRITICAL TO POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS ALABAMA. DUE TO TIMING AND ISSUES RELATED TO PLACEMENT OF FOCUS MECHANISM...POPS HELD BELOW 50 PERCENT...BUT HIGHER RAIN CHANCES WILL LIKELY BE NEEDED ONCE CONFIDENCE GROWS IN MODEL OUTPUT. UPPER TROF SHOULD FINALLY PUSH THROUGH AREA LATE FRIDAY WITH RAIN FREE CONDITIONS AND COOLER CONDITIONS BY THE WEEKEND. 58/ROSE && .AVIATION...06Z TAF DISCUSSION. LINE OF STORMS IS MOVING IN A LOT FASTER THAN PREVIOUSLY THOUGHT. THE FORECAST HAS BEEN UPDATED ACORDINGLY. SOME OF THESE STORMS COULD PRODUCE SOME VERY STRONG WINDS. THUNDERSTORMS ACTIVITY WILL CONTINUE AT LEAST THROUGH 12Z ALONG THE SOUTHEASTERN TAF SITES. AFTER THE COLD FRONT MOVES THROUGH...STILL EXPECTING SUSTAINED GUSTY WINDS AROUND 30 KNOTS AFTER 18Z. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, May 10, 10:31 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1031 PM CDT SAT MAY 10 2008 ALZ011>015-017>050-120331- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1031 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL ALABAMA...INCLUDING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. SCATTERED TO NUMEROUS SEVERE STORMS ARE POSSIBLE AT LEAST THROUGH 6 AM SUNDAY. NIGHTTIME SEVERE WEATHER CAN BE ESPECIALLY DANGEROUS. PLEASE MAKE SURE THAT YOUR NOAA WEATHER RADIO HAS CHARGED BATTERIES AND STAY TUNED TO LATER THIS EVENING IF ANY WATCHES AND WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A RISK OF SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS... LARGE HAIL...AND ISOLATED TORNADOES...ACROSS SOUTHEAST PORTIONS OF CENTRAL ALABAMA THROUGH NOON SUNDAY. A COLD FRONT WILL MOVE ACROSS THE AREA ENDING MUCH OF THE THREAT BY NOON. THE GREATEST THREAT AREA WILL BE EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85 ON SUNDAY MORNING. BEHIND THE FRONT ON SUNDAY...GUSTY WEST WINDS ARE EXPECTED. SUSTAINED WINDS WILL BE 15 TO 20 MPH WITH A FEW GUSTS AROUND 35 MPH. SOME TYPE OF WIND ADVISORY WILL MOST LIKELY BE REQUIRED. FINALLY...THERE IS A RISK OF STRONG THUNDERSTORMS ACROSS ALL OF CENTRAL ALABAMA ON WEDNESDAY AND THURSDAY. FORECAST CONFIDENCE ASSOCIATED WITH THIS SYSTEM IS RATHER LOW AT THIS POINT. IF CONFIDENCE LATER INCREASES...THEN A SEVERE WEATHER THREAT MAY NEED TO BE INTRODUCED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED WILL BE REQUIRED TONIGHT AND EARLY SUNDAY. 10/ARM
In the hours before
Local storm report, May 11, 12:24 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1224 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM HAIL 5 N HALEYVILLE 34.31N 87.62W
05/11/2008 E0.75 INCH WINSTON AL PUBLIC
DIME SIZE HAIL REPORTED 5 MILES NORTH OF HALEYVILLE ON
FRANKLIN/WINSTON COUNTY LINE.
&&
GGOGGINSLocal storm report, May 11, 12:39 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND DMG DOUBLE SPRINGS 34.15N 87.40W
05/11/2008 WINSTON AL AMATEUR RADIO
STRUCTURAL DAMAGE REPORTED IN DOUBLE SPRINGS.
&&
GGOGGINSLocal storm report, May 11, 12:46 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM HAIL 5 ENE JASPER 33.88N 87.19W
05/11/2008 E0.75 INCH WALKER AL AMATEUR RADIO
DIME SIZE HAIL REPORTED IN BOLDO.
&&
GGOGGINSLocal storm report, May 11, 12:50 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM TSTM WND DMG JASPER 33.85N 87.27W
05/11/2008 WALKER AL AMATEUR RADIO
TREE DOWN AND POWER OUTAGES AT 1911 BENNET ROAD IN
JASPER.
&&
GGOGGINSLocal storm report, May 11, 12:53 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM HAIL COLUMBIANA 33.18N 86.60W
05/11/2008 E0.75 INCH SHELBY AL LAW ENFORCEMENT
DIME SIZE HAIL REPORTED IN COLUMBIANA
&&
GGOGGINSLocal storm report, May 11, 12:56 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 5 ENE JASPER 33.88N 87.19W
05/11/2008 WALKER AL FIRE DEPT/RESCUE
TREES DOWN AND POWER OUTAGES IN BOLDO.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:55 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 65 min |
| May 10, 11:20 PM CDT | Tornado Warning | BMX | Marion | 40 min |
| May 10, 11:44 PM CDT | Tornado Warning | BMX | Marion, Winston | 61 min |
| May 10, 11:54 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Tuscaloosa, Walker | 36 min |
| May 10, 11:58 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 32 min |
| May 11, 12:01 AM CDT | Areal Flood Advisory | BMX | Lamar, Marion, Walker, Winston | 3 hr |
| May 11, 12:11 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 36 min |
| May 11, 12:21 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Walker, Winston | 39 min |
| May 11, 12:26 AM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair, Walker, Winston | 49 min |
| May 11, 12:35 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, St. Clair, Shelby, Talladega | 40 min |
| May 11, 12:38 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker | 52 min |
| May 11, 12:51 AM CDT | Tornado Warning | BMX | Blount, Walker | 39 min |
| May 11, 12:53 AM CDT | Tornado Warning | BMX | Fayette, Lamar | 52 min |
| May 11, 12:59 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Walker | 46 min |
| May 11, 1:18 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Etowah, Jefferson, St. Clair, Talladega | 42 min |
| May 11, 1:29 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Tuscaloosa, Walker | 46 min |
| May 11, 1:32 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Shelby, Talladega, Tallapoosa | 43 min |
| May 11, 1:37 AM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Walker | 3 hr |
| May 11, 1:44 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Randolph, Tallapoosa | 46 min |
| May 11, 1:45 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair, Talladega | 3 hr |
| May 11, 1:49 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 41 min |
| May 11, 2:01 AM CDT | Tornado Warning | BMX | Jefferson, Shelby | 44 min |
| May 11, 2:05 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 40 min |
| May 11, 2:05 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, Jefferson, St. Clair, Talladega | 40 min |
| May 11, 2:08 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas | 45 min |
| May 11, 2:10 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 50 min |
| May 11, 2:22 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Cleburne, Lee, Randolph, Tallapoosa | 23 min |
| May 11, 2:39 AM CDT | Tornado Warning | BMX | Cleburne | 23 min |
| May 11, 2:44 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Cleburne, Coosa, Jefferson, Randolph and 3 more | 46 min |
| May 11, 2:48 AM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 87 min |
| May 11, 2:57 AM CDT | Areal Flood Advisory | BMX | Shelby | 3 hr |
| May 11, 3:01 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Macon, Russell | 29 min |
| May 11, 3:06 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 39 min |
| May 11, 3:16 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 16 min |
| May 11, 3:30 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Coosa, Lee, Randolph, Tallapoosa | 45 min |
| May 11, 4:12 AM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 33 min |
| May 11, 4:25 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon, Pike, Russell | 50 min |
| May 11, 5:16 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.